Hail, Shelby
- When
- June 1, 2:10 PM EST
- Where
- Shelby County, Shelbyville
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.217, -85.233
6 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 1, 2:20 AM EST, 11 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 AM EDT TUE JUN 01 2004 WEAKENING SHWRS ARE MOVING INTO THE WESTERN PORTIONS OF THE FORECAST AREA ATTM...ASSOC WITH COLD POOL ALOFT...BUT WITH END OF HEATING HOURS AGO THEY ARE ON A DOWNWARD TREND. BUT THAT DOES NOT MEAN WE WILL NOT SEE MORE SHWR AND TSTORM ACTIVITY LATER TODAY AS STEEPENING LAPSE RATES(8-9 DEGREES) WITH UPPER LVL LOW MOVING SLIGHTLY SOUTH DURING THE DAY WILL ALLOW FOR PRECIP DEVELOPMENT...ALSO A SFC BOUNDARY WILL FORM ACROSS THE NORTHERN FORECAST AREA AND DROP SOUTH SLOWLY DURING THE DAY. SOME HAIL OR HIGH WINDS MAY BE POSSIBLE THIS AFTERNOON AND EVENING WITH THE STRONGER STORMS BUT SHOULD BE ISOLATED IN NATURE. WINDS SHOULD ALREADY BE FAIRLY STRONG AND GUSTY DURING THE PEAK HEATING HOURS DURING THE AFTERNOON TODAY. AS UPPER LVL TROUGH DROPS SOUTHEAST ACROSS THE FORECAST AREA WED...ANOTHER CHANCE OF SHWRS/TSTORMS AGAIN AS STEEP LAPSE RATES (8-10 DEGREES) WITH COOL AIR ALOFT WILL BE THE CATALYST. RIDGE AND SFC HI MOVE IN THURSDAY WITH DRYING CONDITIONS...AMPLE SUNSHINE...AND SLIGHTLY COOLER TEMPS. MOSTLY SUNNY SKIES SHOULD CONTINUE INTO THE EARLY WEEKEND WITH A FEW MORE CLOUDS FOR SATURDAY AS FLOW BECOMES MORE SOUTHERLY AHEAD OF AN APPROACHING FRONT THAT SHOULD ARRIVE SUNDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && SCHOTT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 358 AM EDT TUE JUN 1 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020756- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 358 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE ATMOSPHERE WILL BECOME UNSTABLE TODAY WITH COLD AIR ALOFT AND SURFACE TEMPERATURES WARMING INTO THE LOWER 80S. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE STORMS MAY PRODUCE HAIL AND GUSTY WINDS AND FOR THIS REASON THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY AS WELL AS NEXT SUNDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF A SEVERE NATURE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS MAY BE REQUIRED THIS AFTERNOON AND EVENING. JA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT TUE JUN 1 2004 KYZ029-030-034>036-038>040-012000- ANDERSON KY-BULLITT KY-FRANKLIN KY-JEFFERSON KY-SCOTT KY-SHELBY KY- SPENCER KY-WOODFORD KY- INCLUDING THE CITIES OF...FRANKFORT...LOUISVILLE...SHELBYVILLE... VERSAILLES 308 PM EDT TUE JUN 1 2004 STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH CENTRAL KENTUCKY. THESE STORMS HAVE FORMED OVER JEFFERSON AND SHELBY COUNTIES AND WILL MOVE EAST ALONG INTERSTATE 64...BETWEEN LOUISVILLE AND LEXINGTON THROUGH 4 PM EDT. THE STORMS ARE MOVING EAST AT 40 MPH AND ARE CAPABLE OF MARBLE SIZED HAIL...AND WIND GUSTS UP TO 45 MPH. WITH THE SPEED OF THESE STORMS...HEAVY RAIN WILL NOT BE A THREAT. JSD XXV
The Louisville radar (KLVX), 68 km away, was scanning. The volume nearest the first event began at 19:07 UTC.
6 hail, 4 thunderstorm wind. Local standard time, as filed.
Trees and power lines were downed.
Trees and power lines were downed.
Penny size hail fell in the Masterson Station area.
The spotter also estimated wind gusts up to 45 mph.
Power lines were downed.
Trees and power lines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406702, 5406696, 5406697, 5406699, 5406698, 5406700, 5406701, 5406703, 5406704, 5406705.